Pseudoephedrine is used for the temporary relief of stuffy nose and sinus pain/pressure caused by infection (such as the common cold, flu) or other breathing illnesses (such as hay fever, allergies, bronchitis). Pseudoephedrine is a decongestant (sympathomimetic). It works by narrowing the blood vessels to decrease swelling and congestion.If you are self-treating with this medication, it is important to read the manufacturer's package instructions carefully so you know when to consult your doctor or pharmacist. (See also Precautions section.)Cough-and-cold products have not been shown to be safe or effective in children younger than 6 years. Do not use this product in children younger than 6 years unless specifically directed by the doctor. Long-acting tablets/capsules are not recommended for use in children younger than 12 years. Ask your doctor or pharmacist for more details about using your product safely.These products do not cure or shorten the length of the common cold and may cause serious side effects. To decrease the risk for serious side effects, carefully follow all dosage directions. Do not use this product to make a child sleepy. Do not give other cough-and-cold medication that might contain the same or similar decongestants (see also Drug Interactions section). Ask the doctor or pharmacist about other ways to relieve cough and cold symptoms (such as drinking enough fluids, using a humidifier or saline nose drops/spray).
How to use Pseudoephedrine Plus 60 Mg Tablet
If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, ask your doctor or pharmacist. If your doctor has prescribed this medication, take it as directed.
Take this medication by mouth with or without food, usually every 4 to 6 hours, as directed by the product package or by your doctor. Do not take more than 4 doses in a day. Dosage is based on your age, medical condition, and response to treatment. Do not increase your dose or take this drug more often than directed. Do not take more of this medication than recommended for your age.
If you are using the chewable tablets, chew each tablet well and swallow. If you are using the liquid form of this medication, measure the dose carefully using a special measuring device/cup. Do not use a household spoon because you may not get the correct dose.
There are many brands and forms of pseudoephedrine available. Some tablets should be swallowed with plenty of water. Check your product package for specific directions. Read the dosing instructions carefully for each product because the amount of pseudoephedrine may be different between products. Do not take more pseudoephedrine than recommended.
Caffeine can increase the side effects of this medication. Avoid drinking large amounts of beverages containing caffeine (coffee, tea, colas), eating large amounts of chocolate, or taking nonprescription products that contain caffeine.
If your symptoms do not improve after 7 days, if they worsen or return, if you develop a headache that doesn't go away, fever, or rash, or if you think you may have a serious medical problem, get medical help right away.
Nausea, vomiting, trouble sleeping, dizziness, headache, or nervousness may occur. If any of these effects last or get worse, tell your doctor or pharmacist promptly. Stop taking this medication and tell your doctor promptly if you have dizziness, nervousness, or trouble sleeping.
If your doctor has directed you to use this medication, remember that your doctor has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.
Stop taking this medication and tell your doctor right away if you have any serious side effects, including: fast/irregular/pounding heartbeat, mental/mood changes (such as anxiety, confusion, restlessness), shaking (tremor), difficulty urinating.
A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.
This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.
In the US - Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088 or at www.fda.gov/medwatch.
In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.
Before taking pseudoephedrine, tell your doctor or pharmacist if you are allergic to it; or if you have any other allergies. Also tell your doctor if you have had negative reactions to other sympathomimetics (such as ephedrine, phenylephrine). This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.
If you have any of the following health problems, consult your doctor or pharmacist before using this product: diabetes, a certain eye condition (glaucoma), heart problems (such as heart attack, chest pain, heart failure), fast/irregular heart beat, high blood pressure, kidney disease, overactive thyroid (hyperthyroidism), difficulty urinating (such as due to enlarged prostate).
This drug may make you dizzy. Alcohol or marijuana (cannabis) can make you more dizzy. Do not drive, use machinery, or do anything that needs alertness until you can do it safely. Limit alcoholic beverages. Talk to your doctor if you are using marijuana (cannabis).
Liquid products, chewable tablets, or dissolving tablets/strips may contain sugar and/or aspartame. Liquid products may also contain alcohol. Caution is advised if you have diabetes, alcohol dependence, liver disease, phenylketonuria (PKU), or any other condition that requires you to limit/avoid these substances in your diet. Ask your doctor or pharmacist about using this product safely.
Before having surgery, tell your doctor or dentist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).
Older adults may be more sensitive to the side effects of this drug, especially fast/irregular heartbeat, dizziness, problems urinating, trouble sleeping, or confusion.
Children may be more sensitive to the effects of this medication, especially restlessness.
During pregnancy, this medication should be used only when clearly needed. Discuss the risks and benefits with your doctor.
Pseudoephedrine passes into breast milk. Discuss the risks and benefits with your doctor before breast-feeding.
Drug interactions may change how your medications work or increase your risk for serious side effects. This document does not contain all possible drug interactions. Keep a list of all the products you use (including prescription/nonprescription drugs and herbal products) and share it with your doctor and pharmacist. Do not start, stop, or change the dosage of any medicines without your doctor's approval.
Some products that may interact with this drug include: stimulants (such as caffeine, dextroamphetamine, methamphetamine, herbal products like ephedra/ma huang), terbutaline.
Taking MAO inhibitors with this medication may cause a serious (possibly fatal) drug interaction. Avoid taking MAO inhibitors (isocarboxazid, linezolid, metaxalone, methylene blue, moclobemide, phenelzine, procarbazine, rasagiline, safinamide, selegiline, tranylcypromine) during treatment with this medication. Most MAO inhibitors should also not be taken for two weeks before treatment with this medication. Ask your doctor when to start or stop taking this medication.
Pseudoephedrine may decrease the effectiveness of blood pressure medications (such as beta blockers, calcium channel blockers, guanethidine, methyldopa).
Check the labels on all your medicines (such as allergy or cough-and-cold products) because they may contain similar ingredients (decongestants such as phenylephrine). Ask your pharmacist about using those products safely.
If someone has overdosed and has serious symptoms such as passing out or trouble breathing, call 911. Otherwise, call a poison control center right away. US residents can call their local poison control center at 1-800-222-1222. Canada residents can call a provincial poison control center. Symptoms of overdose may include: slow/shallow breathing, hallucinations, seizures.
This medication is for temporary use only. Do not use for more than 7 days without first consulting your doctor.
If you miss a dose, take it as soon as you remember. If it is near the time of the next dose, skip the missed dose. Take your next dose at the regular time. Do not double the dose to catch up.
Different brands of this medication have different storage needs. Check the product package for instructions on how to store your brand, or ask your pharmacist. Keep all medications away from children and pets.
Do not flush medications down the toilet or pour them into a drain unless instructed to do so. Properly discard this product when it is expired or no longer needed. Consult your pharmacist or local waste disposal company.
Free RX Coupon
Save up to 80% on your prescriptions.
Save up to 80% on your prescription with WebMDRx
You Might Also Like
Have you ever purchased Pseudoephedrine Plus 60 Mg Tablet?
This survey is being conducted by the WebMD marketing sciences department.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.